Alert archive / Massachusetts / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 30, 2025, 3:46 PM EST. It took effect at Jan 31, 2025, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2025, 3:46 PM EST (20:46 UTC)
- In effect from
- Jan 31, 2025, 4:00 AM EST
- Expired
- Jan 31, 2025, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
061 WHUS71 KBOX 302046 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 346 PM EST Thu Jan 30 2025 ANZ250-311000- /O.EXT.KBOX.SC.Y.0012.000000T0000Z-250131T0900Z/ /O.CON.KBOX.UP.Y.0001.000000T0000Z-250131T0000Z/ /O.NEW.KBOX.GL.W.0006.250131T0900Z-250131T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 346 PM EST Thu Jan 30 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. For the Freezing Spray Advisory, moderate accumulation of freezing spray. For the Gale Warning, southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...For the Small Craft Advisory, until 4 AM EST Friday. For the Freezing Spray Advisory, until 7 PM EST this evening. For the Gale Warning, from 4 AM to 10 AM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ251-311000- /O.CON.KBOX.UP.Y.0001.000000T0000Z-250131T0000Z/ /O.NEW.KBOX.SC.Y.0013.250131T0900Z-250131T1800Z/ Massachusetts Bay and Ipswich Bay- 346 PM EST Thu Jan 30 2025 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY... * WHAT...For the Freezing Spray Advisory, moderate accumulation of freezing spray. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 3 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...For the Freezing Spray Advisory, until 7 PM EST this evening. For the Small Craft Advisory, from 4 AM to 1 PM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-311000- /O.NEW.KBOX.SC.Y.0013.250131T0900Z-250131T1800Z/ Rhode Island Sound-Block Island Sound- 346 PM EST Thu Jan 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 4 AM to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254-255-311000- /O.EXT.KBOX.SC.Y.0012.000000T0000Z-250201T1200Z/ /O.CON.KBOX.UP.Y.0001.000000T0000Z-250131T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 346 PM EST Thu Jan 30 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...For the Small Craft Advisory, until 7 AM EST Saturday. For the Freezing Spray Advisory, until 7 PM EST this evening. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-311000- /O.EXT.KBOX.SC.Y.0012.000000T0000Z-250201T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 346 PM EST Thu Jan 30 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230>232-310000- /O.CON.KBOX.UP.Y.0001.000000T0000Z-250131T0000Z/ Boston Harbor-Cape Cod Bay-Nantucket Sound- 346 PM EST Thu Jan 30 2025 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Moderate accumulation of freezing spray. * WHERE...Boston Harbor, Cape Cod Bay and Nantucket Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. During freezing spray conditions, the U.S. Coast Guard advises mariners to check and ensure all life-saving devices remain free of ice. && $$
2 follow-up statements
682 WHUS71 KBOX 310845 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 345 AM EST Fri Jan 31 2025 ANZ250-311800- /O.CAN.KBOX.SC.Y.0012.000000T0000Z-250131T0900Z/ /O.EXT.KBOX.GL.W.0006.250131T0900Z-250131T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 345 AM EST Fri Jan 31 2025 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ254-312145- /O.UPG.KBOX.SC.Y.0012.000000T0000Z-250201T1200Z/ /O.EXB.KBOX.GL.W.0006.250131T0900Z-250131T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 345 AM EST Fri Jan 31 2025 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ231-311800- /O.EXA.KBOX.SC.Y.0013.250131T0900Z-250131T1800Z/ Cape Cod Bay- 345 AM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-312145- /O.EXT.KBOX.SC.Y.0012.000000T0000Z-250202T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 345 AM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-251-311800- /O.CON.KBOX.SC.Y.0013.250131T0900Z-250131T1800Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 345 AM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. In Massachusetts coastal waters, Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
055 WHUS71 KBOX 311824 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 124 PM EST Fri Jan 31 2025 ANZ254-010730- /O.EXP.KBOX.GL.W.0006.000000T0000Z-250131T1800Z/ /O.EXA.KBOX.SC.Y.0012.000000T0000Z-250202T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-010730- /O.EXP.KBOX.GL.W.0006.000000T0000Z-250131T1800Z/ /O.EXB.KBOX.SC.Y.0012.250201T0900Z-250202T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...From 4 AM to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-010730- /O.EXP.KBOX.SC.Y.0013.000000T0000Z-250131T1800Z/ /O.NEW.KBOX.SC.Y.0014.250201T0000Z-250202T0000Z/ Rhode Island Sound-Block Island Sound- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 7 PM this evening to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-010730- /O.EXP.KBOX.SC.Y.0013.000000T0000Z-250131T1800Z/ /O.NEW.KBOX.SC.Y.0014.250201T0900Z-250202T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 4 AM to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>234-010730- /O.NEW.KBOX.SC.Y.0014.250201T0900Z-250202T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 4 AM to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-010730- /O.EXB.KBOX.SC.Y.0012.250201T1200Z-250202T0000Z/ Boston Harbor-Narragansett Bay- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 7 AM to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-010730- /O.CON.KBOX.SC.Y.0012.000000T0000Z-250202T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 124 PM EST Fri Jan 31 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 12:41 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 30, 12:41 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1241 PM EST Thu Jan 30 2025
.SYNOPSIS...
Cold and blustery today with windchill values in the teens
today. A frontal system Friday into Friday night spreads rain for most of
Southern New England, although some mixed wintry precipitation is
expected for areas north of the Massachusetts Turnpike. Drying out
for the weekend. Another fast-moving low pressure area may bring a
minor, light snow accumulation to northern MA late Sunday night into
Monday. Drier and around seasonable temperatures then return through
the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 update...
Clear skies across southern New England this afternoon under
high pressure. Plenty of sun but quite cold as winds are gusting
25 to 30 mph with temperatures in the mid 20s. Forecast is on
track.
Previous Discussion...
Rising heights and high pressure to the south will lead to dry
conditions and sunny skies across southern New England today.
Despite rising 850mb temps from -15C to -10C, high temps at the
surface will remain in the mid to upper 20s. It wont be as windy
as we saw the previous couple of days, but a tight pressure
gradient will again lead to gusts of 20-30mph today. The wind
chill factor will be near zero at the start of the day and will
only rise to the teens in the afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Increasing cloud cover is expected overnight ahead of a 500mb closed
low over the Ohio River Valley. Winds diminish overnight as the
pressure gradient relaxes and the boundary layer decouples. With
temperatures warming at 850 mb to 0C by Friday morning, overnight
lows stay in the upper teens to low 20s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Key Messages:
* Frontal system Fri into Fri night brings mainly rain for areas
south of the Mass Pike, but some wintry weather (snow and/or
icing) may begin before rain develops for locations along/north of
the Pike. Snow/ice accums are still uncertain but potential for
some wintry weather impacts Fri for northern MA to the Mass Pike.
* Turning drier with cooler than normal temps for the weekend.
* Light snow possible overnight Sunday night into Monday, but minor
accums expected in northern MA.
* Drier and seasonable Tue-Wed.
Details:
Friday and Friday Night:
A frontal system is expected to affect Southern New England Fri into
Fri night, with steadier precipitation spreading in associated with
an elongated warm frontal boundary.
Due to sensitivities in thermal structure and surface temps, there
is still a degree of uncertainty on precipitation types and
changeovers as this event evolves. Recent trends in QPF onset
suggest precip may arrive late enough (near the south coast by mid-
morning Fri, gradually spreading northward into the late-AM/early-
PM) for initial light southerly flow to allow for surface temps to
warm above freezing for some (or most?) of Southern New England.
Some warming also takes place aloft through the 925-850 mb level in
response to SWly LLJ of 45-50kt, however recent guidance shows
corridor of sub-0C air near and north of the Mass Pike by the
afternoon. As low pressure pulls away and northerly flow allows for
colder air to drain southward for Fri night.
Right now...have higher confidence in precip types as mainly rain at
least for areas south of the Mass Pike for the majority of this
event, though it may briefly end as snow or freezing drizzle as the
system pulls away. Greater uncertainty in precip types and
accumulations lie along and north of the Mass Pike, with a continued
potential for a variety of precip types all still in the cards. We
are still not yet into the mesoscale model forecast guidance horizon
yet and it's hoped once we get into that range in the next 24 hours,
those details should come into greater focus. While pinning down
predominant precip types and changeovers is a challenge, potential
for minor impacts associated with wintry weather accumulations are
anticipated for areas north of the Mass Pike, which could involve
snow and/or icing. But with a variety of wintry p-types and/or rain
cutting into accums, perhaps significantly, it seems more likely
that snow and/or icing accums would not be substantial.
Saturday into Sunday:
High pressure then builds in for most of the weekend, with a period
of slightly cooler than normal temperatures but dry weather. Highs
Sat and Sunday in the 30s with Saturday night lows around 5 to 10
above zero for northern MA and low to mid teens south coast, Cape
and Islands.
Sunday Night and Monday:
Another fast-moving Alberta Clipper low pressure passes to our north
late Sun night and into early on Mon. Increasing cloudiness
associated with warm advection Sun night, with a burst of steadier
light snow breaking out mainly for areas north of the Mass Pike
overnight into early on Mon, with a snow to rain mix for areas south
of the Mass Pike. Model guidance seems to indicate the best
isentropic lifting passing to our north into NH/ME, with better
potential for higher accumulations reserved for those locations.
This is also reflected in multi-ensemble snow probs, which currently
only show moderate (40%) probs of snow accums 1" or more north of
the Mass Pike.
Drying out by Mon aftn with blustery SW winds, with highs Mon into
the mid 40s. We usher in another cooldown by Mon night with lows in
the 20s.
Tuesday and Wednesday:
High pressure then brings dry weather for Tue and Wed, with
seasonable temps.
&&
.AVIATION /18Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z TAF Update:
Today: High confidence.
VFR. NW winds gust 20-30 kts, then gradually decrease while
becoming WNW/W around 10-12 kt by afternoon. WSW winds expected
for most terminals around 10 kt late in the day.
Tonight: High confidence.
VFR, though with increasing VFR type cloud cover toward early
Fri AM. South winds around 10 kt.
Friday and Friday night: Moderate confidence.
Ceilings lower to MVFR-IFR levels as warm frontal precip moves
northward. Confidence is increasing that all precip will fall as
rain. SW winds around 5-10 kt ease and could become
light/variable, with LLWS possible. RA transitions to SN 02-06z.
KBOS TAF...High confidence in TAF. NW gusts around 25 kt easing
through today while becoming WNW/W around 10-15 kt. WSW winds by
late aftn around 10 kt which continue into tonight.
KBDL TAF...High Confidence in TAF. NW gusts around 30-35 kt
easing overnight, then becoming WNW around 20-25 kt by early
afternoon. WSW winds develop late afternoon around 10 kt.
Outlook /Friday through Monday/...
Friday: MVFR/IFR conditions possible. Breezy. RA, chance FZRA.
Friday Night: MVFR/IFR conditions possible. Breezy. RA, chance
SN, slight chance FZRA.
Saturday through Saturday Night: VFR. Breezy.
Sunday: VFR. Slight chance SN.
Sunday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SN, chance RA.
Monday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance RA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High- greater than 60 percent.
High Confidence.
Decreasing winds today from the west at 25-30 knots this
morning, turning SW at 10-15 knots this evening. Freezing spray
remains a concern today as air temperatures remain in the 20s.
Seas decrease from 5-10 feet this morning to 3-5 feet this
evening.
Outlook /Friday through Monday/...
Friday: High risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Rain. Local visibility 1 nm or less.
Friday Night: High risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Rain, slight chance of
freezing rain.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 9 ft.
Saturday Night: Winds less than 25 kt. Local rough seas.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft. Chance of
rain, chance of snow. Local visibility 1 to 3 nm.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Freezing Spray Advisory until 7 PM EST this evening for
ANZ230>232-250-251-254-255.
Small Craft Advisory until 1 PM EST this afternoon for ANZ231-
235-237-251.
Small Craft Advisory until 1 PM EST Friday for ANZ250.
Small Craft Advisory until 7 PM EST Friday for ANZ254>256.
&&
SYNOPSIS...Loconto/KP
NEAR TERM...KP
SHORT TERM...KP
LONG TERM...Loconto
AVIATION...BW/KP
MARINE...Loconto/KPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:58 AM EST | Small Craft Advisory | BOX | 3 days | |
| Jan 30, 3:46 PM EST | Gale Warning | BOX | 21 hr |
Nearby
Small Craft Advisories in Massachusetts, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.